Left sided weakness

Here for the past few days, I have been experiencing left sided weakness. This includes my head (which my migraine is only on the left side now), my arm, my leg and even some of my lower back. It feels as though I went to the gym and over did it, but only on my left side. This is a new symptom for me and is one that I was told to watch for in case of a rupture. It started the night before my drs. appt. and she said it was normal for someone with a right-sided AVM. But, I should let her next month if it had continued. Okay, here is my concern I have been living with an AVM that has never ruptured my entire life, never having this symptom, so to me this is not NORMAL. Sorry, if I’m freaking out watch it for a month, It’s been the same for six days. I know there are many of you who going though worst times than I am. I guess I thought I was ready for change and I’m not I’m scared to death. I guess my question is has any else experienced this and how did you get though it?

shelia,
i believe your doctor is being very negligent by not investigatigating your new symptoms further… there is obviously a change in your avm and i would be pushing for more investigations into why all of a sudden you have developed left side weakness…i suggest you get a second opinion from another doctor and maybe demand a CT scan …i only say this because your question was has anyone else experienced this?/… and yes i have… and in my case it was the begining of my avm becoming asymptomatic …and according to doctors was my warning sign that a bleed was soon going to happen…saying that…i dont want to scare you as every case is different but i do believe that your doctor should be taking note and invesigating any changes or new symptoms you may develop…take care and keep positive…sending lots of positive energies your way xox

I had the same thing going on a few days before I had my first seizure. Your doctor needs to realize that any change in symptoms needs to be investigated! This is not something that can be a game of wait and see.

I have left side weakness all the the the time. My neuro is not concerned because this has been occurring for a few years and the CAT, MRI, and angio show no change.

Since this is new to you, I would definitely get a second opinion!

Thank you Alicia, I will have it looked into further. The time I was typing my discussion I failed to mention that when I had seen my doc this had come and gone with in a five minute period. I was so afraid and scared when I woke up spent six days that way that my thinking wasn’t so clear. but, thank you for your advise.
Take Care,
Sheila

Alicia said:

shelia,
i believe your doctor is being very negligent by not investigatigating your new symptoms further… there is obviously a change in your avm and i would be pushing for more investigations into why all of a sudden you have developed left side weakness…i suggest you get a second opinion from another doctor and maybe demand a CT scan …i only say this because your question was has anyone else experienced this?/… and yes i have… and in my case it was the begining of my avm becoming asymptomatic …and according to doctors was my warning sign that a bleed was soon going to happen…saying that…i dont want to scare you as every case is different but i do believe that your doctor should be taking note and invesigating any changes or new symptoms you may develop…take care and keep positive…sending lots of positive energies your way xox

Thank you for replying, I am currently trying to get a hold of my doc, but since I don’t see her in her regular clinic am finding it difficult. But, am staying positive and continuing to try:) Thanks Again
Sheila

Jamie Pantelis said:

I had the same thing going on a few days before I had my first seizure. Your doctor needs to realize that any change in symptoms needs to be investigated! This is not something that can be a game of wait and see.

I feel this will be new to me, but part of my life. It is already subsided some and I haven’t seized, just alot of migraines which is normal for me. But, I am going to get a hold of my doctor and let her know of the lentgh of time it lasted. My doc is trying to be careful about boging me down with meds. I take such high doses as is, she wants to make sure before we decide to change things. Thank you for your advise.
Take Care,
Sheila

Connie T said:

I have left side weakness all the the the time. My neuro is not concerned because this has been occurring for a few years and the CAT, MRI, and angio show no change.


Since this is new to you, I would definitely get a second opinion!

Hi Sheila,

I’m somewhat nervous to add my comment since my AVM was in my neck, but I will anyhow.

I suffered from periodic left side weakness for over 20 year until the AVM was removed from my neck. But the weakness often would be triggered by medication, particularly antihistamines.

I hope you find the answer to what is causing the weaness you are now feeling and really hope that it isn’t being caused by a rupture.

Thinking of you,

Debbie

I no longer see a neurosurgeon due to the fact that I’m inoperable. I do thank you for your advice, I have talked to my doc, by time I got ahold of her it had gone away.

Greg Kovach said:

Sheila, I totally understand ur concern with the left side weakness… This is what finally led me to seek treatment after 20 years! I’ve written about my the progression of my weakness over the an 18 month period on my blog, but the good news is, after 4 embolizations and a shunt, I am no longer suffering any left-side effects!:slight_smile: I do still have some periperal vision cut, but nothing worse than I have gotten used to all my life. My doctors all agreed that to try to obliterate my avm now would only leave me worse off, i.e. seizures, possible paralysis. So I have decided to continue living with my now silent avm, as I virtually no longer have the symptoms. I think if my avm had previously ruptured I might pursue a different course, but this is the hand I’m dealt, and I must play it! :slight_smile: Best of luck to you, please stay in touch. -GK


P.S.- In my humble opinion Sheila, this is definitely an issue for ur neurosurgeon, ur neurologist can monitor ur meds and such, but is not qualified treat ur avm (only it’s symptoms…i.e. headaches, seizures, etc.)

When I was able to reach my doc she did suggest even though my weakness had subsided that I should still get a ctscan. Just to be certain, thank for your response I also some have problems with antihistamines. It’s like we’re only allowed to take our scripts lol!!!
Take Care,
Sheila

Debbie Considine said:

Hi Sheila,


I’m somewhat nervous to add my comment since my AVM was in my neck, but I will anyhow.



I suffered from periodic left side weakness for over 20 year until the AVM was removed from my neck. But the weakness often would be triggered by medication, particularly antihistamines.



I hope you find the answer to what is causing the weaness you are now feeling and really hope that it isn’t being caused by a rupture.



Thinking of you,



Debbie

I am always so surprised how similar the warning signs/side effects are for every AVM no matter where it is in the body.